Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 43, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 19, 2002, 2:43 PM CDT for Woodruff County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2002, 2:43 PM CDT (19:43 UTC)
- Expired
- Jul 19, 2002, 5:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Woodruff County, AR
The radar
The Little Rock radar (KLZK), 106 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1528 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 191943 FFWLIT ARC147-192245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 238 PM CDT FRI JUL 19 2002 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... WOODRUFF COUNTY IN EASTERN ARKANSAS * UNTIL 545 PM CDT * CONTINUOUS RAINFALL OVER SATURATED GROUND WILL RESULT IN FLASH FLOODING OVER MOST SECTIONS OF THE COUNTY...ESPECIALLY THE CENTRAL AND NORTH SECTIONS. RADAR ESTIMATES SHOW RAIN AMOUNTS OF 2 OR 3 INCHES IN A THREE HOUR PERIOD. DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A CAR DOWNSTREAM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3531 9108 3501 9106 3502 9133 3539 9139 32
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 11:08 AM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jul 19, 11:08 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1108 AM CDT FRI JUL 19 2002 UPDATED ZONES TO INCREASE THE POPS IN THE NORTHEAST ZONES. UPPER LEVEL LOW CONTINUES OVER SOUTHEAST MISSOURI AND IS BRINGING A SWATH OF MOISTURE ACROSS NORTHEAST ARKANSAS. NEWPORT IN JACKSON COUNTY REPORTED 3 INCHES OF RAIN IN 2.5 HOURS. THUNDERSTORMS SEEM TO BE BACKBUILDING INTO INDEPENDENCE COUNTY AGAIN...SO WILL HAVE TO KEEP AN EYE ON THIS OVER THE NEXT HOUR OR SO. ALSO...HIGH TEMPERATURES WERE DECREASED IN THE NORTHEAST WITH CLOUD COVER AND RAIN. HIGHS WERE RAISED CENTRAL AND SOUTH WITH THE SUNSHINE EXPERIENCED AND RAPID WARMING OF THE MORNING. .LZK...NONE. 51
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:17 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 28 min |
| Jul 18, 9:11 PM CDT | Severe Thunderstorm Warning | LZK | Garland | 34 min |
| Jul 19, 7:14 AM CDT | Flash Flood Warning | LZK | Independence | 2 hr |
| Jul 19, 8:56 AM CDT | Flash Flood Warning | LZK | Jackson | 3 hr |
| Jul 19, 11:46 AM CDT | Flash Flood Warning | LZK | Independence, Jackson | 3 hr |
| Jul 19, 4:00 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 35 min |
| Jul 19, 4:34 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 31 min |
| Jul 19, 5:12 PM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 33 min |
| Jul 19, 5:29 PM CDT | Flash Flood Warning | LZK | Cleveland | 106 min |
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.